Advertisement

Yet Another Look at Harris’ Ergodic Theorem for Markov Chains

  • Martin Hairer
  • Jonathan C. Mattingly
Conference paper
Part of the Progress in Probability book series (PRPR, volume 63)

Abstract

The aim of this note is to present an elementary proof of a variation of Harris’ ergodic theorem of Markov chains.

Keywords

Harris theorem Markov chains exponential ergodicity 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    P. Baxendale,Renewal theory and computable convergence rates for geometrically ergodic Markov Ann. Appl. Probab.15 (2005), no. 1B, 700–738.Google Scholar
  2. 2.
    K.S. Chan,A note on the geometric ergodicity of a Markov chain, Adv. in Appl. Probab.,21 (3) (1989), 702–704.MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    P. Del Moral, M. Ledoux, and L. Miclo,On contraction properties of Markov kernels, Probability Theory and Related Fields,126 (3) (2003), 395–420.MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    R. Douc, E. Moulines, and J.S. Rosenthal,Quantitative bounds on convergence of time-inhomogeneous Markov chains, The Annals of Applied Probability,14 (4) (2004), 1643–1665.MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    T.E. Harris,The existence of stationary measures for certain Markov processes, In: Proceedings of the Third Berkeley Symposium on Mathematical Statistics and Probability, 1954–1955, vol. II, 113–124. University of California Press, Berkeley and Los Angeles, 1956.Google Scholar
  6. 6.
    R.Z. Hasminskii,Stochastic Stability of Differential Equations, vol. 7 ofMonographs and Textbooks on Mechanics of Solids and Fluids: Mechanics and Analysis, Sijthoff& Noordhoff, Alphen aan den Rijn,1980. Translated from the Russian by D. Louvish.Google Scholar
  7. 7.
    M. Hairer and J. Mattingly,Spectral gaps in Wasserstein distances and the 2D stochastic Navier-Stokes equations, Annals of Probability,36 (6) (2008), 2050–2091.MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    I. Kontoyiannis and S.P. Meyn,Large deviations asymptotics and the spectral theory of multiplicatively regular markov processes, Electronic Journal of Probability,10 (3) (2005), 61–123 (electronic).Google Scholar
  9. 9.
    S.P. Meyn and R.L. Tweedie,Stability of Markovian processes. I. Criteria for discrete-time chains, Adv. in Appl. Probab.,24 (3) (1992), 542–574.Google Scholar
  10. 10.
    S.P. Meyn and R.L. Tweedie,Markov Chains and Stochastic Stability, Communications and Control Engineering Series, Springer-Verlag London Ltd., London,1993.Google Scholar
  11. 11.
    S.P. Meyn Sean and R.L. Tweedie,Computable bounds for geometric convergence rates of Markov chains. Ann. Appl. Probab.4 (1994), no. 4, 981–1011.MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    E. Nummelin,General Irreducible Markov Chains and Nonnegative Operators, vol. 83 ofCambridge Tracts in Mathematics, Cambridge University Press, Cambridge,1984.Google Scholar
  13. 13.
    S.J. Rosenthal,Quantitative convergence rates of Markov chains: a simple account. Electron. Comm. Probab.7 (2002), 123–128.MathSciNetGoogle Scholar

Copyright information

© Springer Basel AG 2011

Authors and Affiliations

  1. 1.Mathematics InstituteThe University of WarwickWarwickUK
  2. 2.Mathematics Department Center of Theoretical and Mathematical ScienceDuke UniversityDurhamUSA
  3. 3.Department of Statistical Science Center of Nonlinear and Complex SystemsDuke UniversityDurhamUSA

Personalised recommendations